MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER
Model Number 119214M
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Pain (1994); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the pain was allegedly experienced shortly after the temp sensing catheter was placed.The rn removed the catheter and noted that only 2cc of fluid was left in the balloon, the rn then reinflated the balloon with 8cc saline, which then leaked out.Complainant reported that no pieces of the catheter balloon was observed to be missing.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿lubri-sil® 100% latex-free 400-series temperature-sensing hydrogel coated foley catheter caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Warning: this product should never be connected to the temperature monitor or connected to a cable during an mri procedure.Failure to follow this guideline may result in serious injury to the patient.Refer to the instructions for use.It is important to closely follow these specific conditions that have been determined to permit the examination to be conducted safely.Any deviation may result in a serious injury to the patient.For urological use only valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities 8 fr.And 10 fr.(3cc balloon): use 3.5cc sterile water 12 fr.(5cc balloon): use 5.5cc sterile water 14 fr.And larger (5cc balloon): use 10cc sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable laws and regulations.Caution: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Note: compatible with appropriate 400-series temperature monitors.Interchangeability + 0.2oc at 37oc.Caution: as with all temperature probes: in the presence of rf energy sources: local heating, temperature errors, and probe damage may occur.In medical use, unplug the temperature-sensing catheter at the extension cable before activating electrosurgical or other types of direct coupled rf energy sources.Do not stretch catheter.This will cause repositioning of probe.Do not use stylet.This will cause stretching of catheter.".

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER
Common Device Name
TEMP SENSING FOLEY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7516336
Report Number1018233-2018-01759
Device Sequence Number13835084
Product Code EZL
UDI-Device Identifier00801741046292
UDI-Public(01)00801741046292
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Model Number119214M
Device Catalogue Number119214M
Device Lot NumberNGBP2677
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer06/04/2018
Initial Report FDA Received Date05/15/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1